Alert archive / California / Wind Advisories in 2006

Wind Advisory 46, NWS Los Angeles, CA

October 16, 2006

NWS Los Angeles, CA issued this wind advisory at Oct 16, 2006, 12:26 PM PDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Oct 16, 2006, 12:26 PM PDT (19:26 UTC)
Expired
Oct 17, 2006, 9:19 AM PDT
In force
21 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KLOX 161930
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1226 PM PDT MON OCT 16 2006

...WIND ADVISORIES ISSUED FOR THE ANTELOPE VALLEY AND MOUNTAINS...

.A VIGOROUS UPPER LEVEL LOW PRESSURE SYSTEM WILL BRING GUSTY WINDS
TO THE MOUNTAINS AND ANTELOPE VALLEY THROUGH TUESDAY MORNING. INITIALLY...
THE STRONGEST WINDS WILL OCCUR THIS AFTERNOON ACROSS THE ANTELOPE VALLEY...
WHERE WIND GUSTS TO 50 MPH CAN BE EXPECTED. TONIGHT AND EARLY
TUESDAY...THE FLOW WILL TURN MORE NORTHWESTERLY...WHICH WILL BRING
STRONG WINDS TO THE MOUNTAINS OF SANTA BARBARA...VENTURA...AND LOS
ANGELES COUNTIES. THE STRONGEST WINDS WILL OCCUR THROUGH THE
PASSES AND CANYONS OF SANTA BARBARA COUNTY AND THE INTERSTATE 5
CORRIDOR IN LOS ANGELES COUNTY...WHERE WIND GUSTS TO 50 MPH WILL
BE LIKELY.

CAZ059-170130-
/O.NEW.KLOX.WI.Y.0046.061016T1926Z-061017T1700Z/
ANTELOPE VALLEY-
1226 PM PDT MON OCT 16 2006

...WIND ADVISORY IN EFFECT UNTIL 10 AM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PDT TUESDAY. 

WEST WINDS 25 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH WILL CONTINUE THROUGH
THE AFTERNOON AND EARLY EVENING HOURS. OVERNIGHT...THE FLOW WILL
TURN MORE NORTHWESTERLY...BRINGING THE FOCUS OF STRONGER WINDS TO
THE WESTERN PORTION OF THE AREA...PARTICULARLY AROUND POPPY PARK. 
THE STRONG WINDS COULD RESTRICT VISIBILITIES TO ONE QUARTER MILE OR LESS
IN BLOWING DUST AND SAND.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ052>054-170130-
/O.NEW.KLOX.WI.Y.0046.061017T0300Z-061017T1700Z/
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
1226 PM PDT MON OCT 16 2006

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 10 AM PDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 10 AM PDT
TUESDAY. 

AREAS OF NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH LOCAL GUSTS
OVER 50 MPH. THE STRONGEST WINDS WILL BE FOCUSED THROUGH THE
PASSES AND CANYONS OF SANTA BARBARA COUNTY...AS WELL AS THE INTERSTATE
5 CORRIDOR IN LOS ANGELES COUNTY. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

GOMBERG
3 follow-up statements
000 
WWUS76 KLOX 170155
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
655 PM PDT MON OCT 16 2006

...WIND ADVISORY CONTINUES FOR THE MOUNTAINS OF SANTA
BARBARA...VENTURA AND LOS ANGELES COUNTIES...

...WIND ADVISORY FOR THE ANTELOPE VALLEY HAS BEEN CANCELLED...

.A VIGOROUS UPPER LEVEL LOW PRESSURE SYSTEM WILL BRING GUSTY WINDS
TO THE MOUNTAINS OF SANTA BARBARA...VENTURA AND LOS ANGELES
COUNTIES OVERNIGHT THROUGH TUESDAY MORNING. WINDS WILL INCREASE
OVER THIS REGION THROUGH THE EVENING AND REMAIN STRONG AND GUSTY
OVERNIGHT INTO TUESDAY MORNING. THE STRONGEST WINDS WILL OCCUR
THROUGH THE PASSES AND CANYONS OF SANTA BARBARA COUNTY AND THE
INTERSTATE 5 CORRIDOR IN LOS ANGELES COUNTY...WHERE WIND GUSTS TO
50 MPH WILL BE LIKELY.

WINDS IN THE ANTELOPE VALLEY HAD FALLEN TO BELOW ADVISORY LEVELS
EARLY THIS EVENING AND ARE NOT EXPECTED TO INCREASE OVERNIGHT.
THEREFORE...THE WIND ADVISORY FOR THE ANTELOPE VALLEY HAS BEEN
CANCELLED.

CAZ059-170300-
/O.CAN.KLOX.WI.Y.0046.000000T0000Z-061017T1700Z/
ANTELOPE VALLEY-
655 PM PDT MON OCT 16 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE
WIND ADVISORY. EVEN SO...LOCAL GUSTY WINDS TO 35 MPH WILL STILL
BE POSSIBLE OVERNIGHT INTO TUESDAY MORNING ESPECIALLY IN THE
WESTERN ANTELOPE VALLEY.

$$

CAZ052>054-170800-
/O.EXT.KLOX.WI.Y.0046.061017T0155Z-061017T1700Z/
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
655 PM PDT MON OCT 16 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM PDT TUESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 AM PDT TUESDAY. 

AREAS OF NORTHWEST WINDS WILL INCREASE THIS EVENING TO 25 TO 35
MPH WITH LOCAL GUSTS OVER 50 MPH. THE STRONGEST WINDS WILL BE
FOCUSED THROUGH THE PASSES AND CANYONS OF SANTA BARBARA
COUNTY...AS WELL AS THE INTERSTATE 5 CORRIDOR IN LOS ANGELES
COUNTY. WINDS ARE EXPECTED TO DIMINISH SOME BY LATE TUESDAY
MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

SIRARD
000 
WWUS76 KLOX 170751
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1251 AM PDT TUE OCT 17 2006

...WIND ADVISORY CONTINUES FOR THE MOUNTAINS OF SANTA BARBARA...
VENTURA AND LOS ANGELES COUNTIES...

.A VIGOROUS UPPER LEVEL LOW PRESSURE SYSTEM WILL BRING AREAS OF
GUSTY WINDS TO THE MOUNTAINS OF SANTA BARBARA...VENTURA AND LOS
ANGELES COUNTIES THIS MORNING. WINDS WILL INCREASE OVER THIS
REGION THROUGH EARLY THIS MORNING...AND REMAIN STRONG AND GUSTY
FOR MUCH OF THE MORNING. THE STRONGEST WINDS WILL OCCUR THROUGH
THE PASSES AND CANYONS OF SANTA BARBARA COUNTY AND THE INTERSTATE
5 CORRIDOR IN LOS ANGELES COUNTY...WHERE WIND GUSTS TO 50 MPH WILL
BE LIKELY.

CAZ052>054-171700-
/O.CON.KLOX.WI.Y.0046.000000T0000Z-061017T1700Z/
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
1251 AM PDT TUE OCT 17 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PDT THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PDT THIS MORNING. 

AREAS OF NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH LOCAL
GUSTS OVER 50 MPH. THE STRONGEST WINDS WILL BE FOCUSED THROUGH THE
PASSES AND CANYONS OF SANTA BARBARA COUNTY...AS WELL AS THE
INTERSTATE 5 CORRIDOR IN LOS ANGELES COUNTY. WINDS ARE EXPECTED TO
DIMINISH SOME BY LATE MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

BRUNO
000 
WWUS76 KLOX 171619
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
919 AM PDT TUE OCT 17 2006

...WIND ADVISORY CANCELLED FOR THE MOUNTAINS OF LOS
ANGELES...VENTURA...AND SANTA BARBARA COUNTIES...

.GUSTY NORTHWEST WINDS THAT AFFECTED THE MOUNTAINS OF LOS ANGELES...
VENTURA...AND SANTA BARBARA COUNTIES OVERNIGHT AND EARLY THIS MORNING
HAVE BEGUN TO DIMINISH. AS A RESULT...THE WIND ADVISORY HAS BEEN
CANCELLED. HOWEVER...LOCALLY BREEZY CONDITIONS WILL CONTINUE TODAY...
ESPECIALLY ACROSS THE MOUNTAIN PASSES OF SANTA BARBARA COUNTY AND THE
INTERSTATE 5 CORRIDOR OF LOS ANGELES COUNTY. THE DECREASE IN WINDS
ACROSS THE MOUNTAINS WILL BE SHORT LIVED. THERE IS THE POTENTIAL
FOR STRONG OFFSHORE FLOW CONDITIONS LATER TONIGHT AND WEDNESDAY
ACROSS THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES. AS A RESULT...
A HIGH WIND WATCH WILL BE ISSUED SHORTLY.


CAZ052>054-171730-
/O.CAN.KLOX.WI.Y.0046.000000T0000Z-061017T1700Z/
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
919 AM PDT TUE OCT 17 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE
WIND ADVISORY. 

$$

GOMBERG

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Oct 16, 11:40 AM PDT, 46 minutes earlier.

Area forecast discussion, Oct 16, 11:40 AM PDT, 46 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1140 AM PDT MON OCT 16 2006

...UPDATED AVIATION DISCUSSION...

.SHORT TERM...
SATELLITE IMAGERY STILL INDICATING A CONSIDERABLE AMOUNT OF CLOUDS
ACROSS MUCH OF LA COUNTY THIS MORNING. ACARS SOUNDING SHOWS A 3500
FOOT MOIST LAYER WITH A FAIRLY GOOD INVERSION STILL IN PLACE. FROM
VENTURA COUNTY NORTHWARD...CLOUDS HAVE BEGUN TO SCOUR OUT...WITH
GENERALLY PARTLY CLOUDY CONDITIONS EXPECTED TODAY. 12Z VANDENBERG
SOUNDING SHOWING A FAIRLY DEEP MOIST LAYER STILL IN PLACE EVEN
ACROSS THE NORTHERN AREAS...BUT THERE IS VIRTUALLY NO INVERSION DUE
TO AN INFLUX OF COLDER AIR AT LOWER LEVELS. THIS WOULD EXPLAIN
THE LACK OF ORGANIZED CLOUD COVER FOR AREAS FROM VENTURA COUNTY
NORTHWARD.

A RATHER VIGOROUS UPPER LEVEL TROUGH WILL DEEPEN ACROSS CALIFORNIA
TODAY AND TONIGHT. MOST OF THE ENERGY WILL TRACK ACROSS THE INTERIOR
PORTION OF THE STATE...MAKING IT A CLASSIC INSIDE SLIDER PATTERN.
AS A RESULT...THIS SYSTEM WILL PACK SOME STRONG WINDS ACROSS THE
MOUNTAINS AND DESERTS. WITH ONSHORE FLOW AND UPPER LEVEL WESTERLY
FLOW INCREASING TODAY...WOULD EXPECT THE STRONGEST WINDS TO OCCUR
ACROSS THE ANTELOPE VALLEY...WHERE LOCAL WIND GUSTS OVER 45 MPH
WILL BE POSSIBLE. A WIND ADVISORY MAY NEED TO BE ISSUED FOR THE
ANTELOPE VALLEY TODAY. AS THE UPPER LEVEL FLOW TURNS MORE NORTHWESTERLY
TONIGHT...LOOK FOR WINDS TO INCREASE ACROSS ALL MOUNTAIN AREAS...
ESPECIALLY THE SBA COUNTY MOUNTAINS AND LA COUNTY MOUNTAINS (NEAR
INTERSTATE 5 CORRIDOR). THE STRONGEST UPPER LEVEL SUPPORT AND SUBSIDENCE
WILL OCCUR LATE TONIGHT AND TUESDAY MORNING...AND WIND ADVISORIES
MAY BE NEEDED FOR THE MOUNTAINS AS WELL.

AS THIS SYSTEM APPROACHES THE AREA FROM THE NORTH...THERE WILL CONTINUE
TO BE A RATHER STRONG ONSHORE PUSH WHICH SHOULD MAINTAIN A
CONSIDERABLE AMOUNT OF CLOUDS THROUGH TONIGHT ACROSS LA COUNTY. WITH
THE LOWER LEVEL FLOW TURNING MORE NORTHERLY ON TUESDAY...SHOULD SEE
THE DRYING TREND BEGIN TO SCOUR OUT CLOUDS ACROSS LA COUNTY AS WELL.
THE ONLY EXCEPTION WILL BE LINGERING CLOUDS ACROSS NORTH FACING MOUNTAIN
SLOPES.

*** FROM PREVIOUS DISCUSSION ***

THINGS SWITCH RAPIDLY TUESDAY NIGHT AS OFFSHORE FLOW SETS UP IN THE
WAKE OF INSIDE SLIDER. THIS SHOULD CLEAR THINGS OUT NICELY. COLD AIR
SURGING IN FROM THE NE AND NE UPPER LEVEL FLOW COULD MAKE THIS THE
FIRST GOOD SANTA ANA OF THE SEASON. WEDNESDAY WILL DAWN SUNNY AND
WINDY IN THE USUAL PLACES. WIND ADVISORIES WILL LIKELY BE NEEDED.
TEMPS WILL CLIMB DRAMATICALLY FROM THE RATHER COOL VALUES POSTED
TODAY AND TUESDAY...AT LEAST COASTS AND VLYS DESERTS AND MTNS WILL
WARM SOME BUT IT WILL BE TEMPERED BY THE COLD AIR ADVECTION.

.LONG TERM...
THURSDAY WILL CONTINUE BREEZY BUT A LITTLE LESS SO SINCE THE THERMAL
SUPPORT WILL HAVE ENDED.

FRIDAY THERE WILL BE NOTHING LEFT BUT OFFSHORE SURFACE FLOW. IT WILL
BE CLEAR BUT ONLY LOCALLY BREEZY.

OVER THE WEEKEND A LITTLE RIDGE POPS UP AHEAD OF A LITTLE CUT OFF
LOW THAT IS MOVING TOWARDS SOCAL. THE END OF THE OFFSHORE FLOW WILL
DRIVE TEMPS DOWN A FEW DEGREES.

&&

.AVIATION...
THE DEEP MOIST LAYER UP TO NEARLY 6000 FEET COMBINED WITH A WEAK
SURFACE INVERSION HAS RESULTED IN A LOW CONFIDENCE CEILING FORECAST.
AFTER MORNING CLEARING...CIGS ARE RETURNING TO SOME AIRFIELDS S OF
POINT CONCEPTION. WITH THE LAX-DAG GRADIENT CURRENTLY AT +6.2 AND
TRENDING ONSHORE...SEABREEZE EXPECTED TO BE STRONGER THAN NORMAL.
KPMD AND KWJF MAY EVEN SEE GUSTS OVER 30KT.

KLAX EXPECTED TO SEE CIGS AT 030 MOVING IN AND OUT FOR THE
AFTERNOON...THEN SCATTERING OUT FOR GOOD AFTER 22Z. CIGS EXPECTED TO
RETURN BY 5Z AT 025 AND LOWERING TO 015 FOR THE REMAINDER OF THE
NIGHT.
&&

.LOX WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY (SEE LAXCWFLOX).

&&

PUBLIC: GOMBERG/RORKE
AVIATION: MEIER/FORWOOD

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 16, 3:01 PM PDTFire Weather WatchLOXLos Angeles18 hr

Nearby

Wind Advisories in California, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.